Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 18, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 6, 2019, 2:14 PM PST. It took effect at Feb 7, 2019, 4:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2019, 2:14 PM PST (22:14 UTC)
- In effect from
- Feb 7, 2019, 4:00 PM PST
- Expired
- Feb 8, 2019, 3:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
431 WHUS76 KEKA 062214 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 214 PM PST Wed Feb 6 2019 PZZ470-070615- /O.NEW.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 214 PM PST Wed Feb 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 4 PM Thursday to 10 AM PST Friday. * WINDS...Southeast 20 kt with gusts from 25 to 30 kt. * WAVES/SEAS...South 6 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
302 WHUS76 KEKA 070452 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 852 PM PST Wed Feb 6 2019 PZZ470-071300- /O.CON.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 852 PM PST Wed Feb 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST FRIDAY... * WINDS...Southeast 20 kt with gusts from 25 to 30 kt. * WAVES/SEAS...South 6 feet at 6 seconds with a northwest swell 7 ft at 15 seconds resulting in combined seas of 8 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
874 WHUS76 KEKA 071100 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 300 AM PST Thu Feb 7 2019 PZZ470-071900- /O.CON.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 300 AM PST Thu Feb 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WINDS...SE increasing to 20 to 25 kt by tonight. * WAVES...S building to 4 to 6 feet at 7 seconds tonight. NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
134 WHUS76 KEKA 071632 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 832 AM PST Thu Feb 7 2019 PZZ470-080045- /O.CON.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 832 AM PST Thu Feb 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WINDS...SE increasing to 20 to 25 kt by tonight. * WAVES...S building to 4 to 6 feet at 7 seconds tonight. NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
285 WHUS76 KEKA 072208 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 208 PM PST Thu Feb 7 2019 PZZ455-475-080615- /O.EXB.KEKA.SC.Y.0018.190208T0500Z-190208T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 208 PM PST Thu Feb 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 3 PM PST Friday. * WINDS...SE increasing to 20 to 25 kt tonight. * WAVES...S building to 4 to 6 feet at 7 seconds tonight. NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-080615- /O.CON.KEKA.SC.Y.0018.190208T0000Z-190208T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 208 PM PST Thu Feb 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WINDS...SE increasing to 20 to 25 kt by tonight. * WAVES...S building to 4 to 6 feet at 7 seconds tonight. NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
506 WHUS76 KEKA 080451 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 851 PM PST Thu Feb 7 2019 PZZ470-080600- /O.CAN.KEKA.SC.Y.0018.000000T0000Z-190208T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 851 PM PST Thu Feb 7 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. Southeast winds will increase tonight into early Friday morning, but will not be as strong as earlier anticipated. $$ PZZ455-475-081300- /O.EXT.KEKA.SC.Y.0018.190208T1100Z-190208T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 851 PM PST Thu Feb 7 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM PST FRIDAY... * WINDS...SE increasing to 15 to 25 kt by Friday morning. * WAVES...S building to 4 to 6 feet at 7 seconds later tonight. NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
064 WHUS76 KEKA 081053 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 253 AM PST Fri Feb 8 2019 PZZ455-475-081900- /O.CON.KEKA.SC.Y.0018.190208T1100Z-190208T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 253 AM PST Fri Feb 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southeast winds 10 to 20 knots, then becoming East to Northeast 10 to 15 knots by this afternoon. * WAVES...South peaking around 6 to 7 feet at 6 to 7 seconds this morning, then waning through the day. Northwest 6 to 7 feet at 14 to 15 seconds. Combined seas around 9 to 11 feet. S building to 4 to 6 feet at 7 seconds later tonight. NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft by Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
238 WHUS76 KEKA 081530 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 730 AM PST Fri Feb 8 2019 PZZ455-082300- /O.CON.KEKA.SC.Y.0018.000000T0000Z-190208T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 730 AM PST Fri Feb 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southeast winds 10 to 20 knots, then becoming East to Northeast 10 to 15 knots by this afternoon. * WAVES...South 4 to 6 feet at 7 seconds. NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-082300- /O.CON.KEKA.SC.Y.0018.000000T0000Z-190208T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 730 AM PST Fri Feb 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southeast winds 10 to 20 knots, then becoming East to Northeast 10 to 15 knots by this afternoon. * WAVES...South peaking around 6 to 7 feet at 6 to 7 seconds this morning, then waning through the day. Northwest 6 to 7 feet at 14 to 15 seconds. Combined seas around 9 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
895 WHUS76 KEKA 081611 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 811 AM PST Fri Feb 8 2019 PZZ455-082300- /O.CON.KEKA.SC.Y.0018.000000T0000Z-190208T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 811 AM PST Fri Feb 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southeast winds 10 to 20 knots, then becoming East to Northeast 10 to 15 knots by this afternoon. * WAVES...South 4 to 6 feet at 7 seconds. NW swell 7 ft at 15 seconds. Combined seas of 8 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-082300- /O.CON.KEKA.SC.Y.0018.000000T0000Z-190208T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 811 AM PST Fri Feb 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southeast winds 10 to 20 knots, then becoming East to Northeast 10 to 15 knots by this afternoon. * WAVES...South peaking around 6 to 7 feet at 6 to 7 seconds this morning, then waning through the day. Northwest 6 to 7 feet at 14 to 15 seconds. Combined seas around 9 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 5:50 AM PST, 8 hours 24 minutes earlier.
Area forecast discussion, Feb 6, 5:50 AM PST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 550 AM PST Wed Feb 6 2019 .SYNOPSIS...Other than isolated rain and snow showers early this morning, mostly dry weather is expected today through much of Thursday. Rain and snow chances will return on Friday. Unsettled weather with periods of showers and low snow levels are expected for the weekend. && .DISCUSSION...Light showers embedded in moist low level northerly flow offshore have been moving onto the north coast through the night. Radar and satellite indicated more shallow convection over the coastal waters that will spread onshore through at least daybreak. High resolution model guidance has the activity dwindling after 7am, though isolated sprinkles may persist over the hills into early afternoon. Otherwise, mostly dry weather is expected to prevail today through much of Thursday as the air aloft slowly warms and easterly low level winds develop tonight. The next storm/frontal system will approach the north coast on Thursday. All the models continue to indicate the surface front remaining offshore through much of Thursday night. The core of the cold air aloft will likely head southeastward toward the SFO bay area on Friday. The main issue on Friday will be low snow levels across the interior valleys. Guidance has snow levels rising to 2500 to 3000 feet across northern Mendocino and southern Humboldt counties, though suspect it may be locally lower in some of the colder valleys during the morning hours. This will need to be monitored. Models and soundings indicate levels rising ever so slighlty during the bulk of the precip. If snow levels end up around 1500-2000 ft, a winter weather advisory will definitely be necessary on Friday due to travel impacts on highway 101. Right now only a mix of rain and snow (slush) is expected around 1500-2000 ft. Just as this first upper low exits the southern portion of the forecast area Friday night, the next upper low will start to impact the NW portion of the forecast area. The core of the cold air aloft will initially be offshore the Pacific NW coast. Due to pre-existing cold air across NW California on Saturday, snow levels will once again be low, around 2500 to 3000 ft. How much precip we will receive on Saturday is still not certain, though based on our current estimates we may be in store for another dumping of snow above 2500-3000 feet. All of the passes in NW California may be impacted at one time or another this weekend. Small hail and locally heavy showers will once again become a threat, especially on Sunday or Sunday night as the cold pool aloft drops southward. Be ready for another round of unsettled weather this weekend. The longwave trough pattern will continue through mid next week with occasional impulses and showers dropping down from the NW. && .AVIATION...Skies partly to mostly cloudy across the area, with light showers continuing to move S along the coast and adjacent coastal waters. These showers will come to an end later in the day. Low clouds and some fog are also occurring over some interior valleys. Clouds will gradually thin through the day, then high clouds will begin to increase late in the forecast cycle ahead of the approaching frontal system. Winds will be light. /SEC && .MARINE...W to NW swell continues to slowly subside. Have continued the Small Craft Advisory for all waters through 9 AM. Generally light northerly winds will shift to S on Thursday ahead of an approaching front. Wind speeds may briefly increase to near advisory criteria in the outer waters by early Friday. Winds will shift back to the W to NW by Saturday with speeds once again flirting with advisory criteria over the outer waters by Sunday. Mid-period W-NW well will build by the weekend along with the arrival of a long period W-NW swell. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 AM PST this morning all waters. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 6, 12:08 PM PST, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1208 PM PST Wed Feb 6 2019 CAZ101>113-072015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 1208 PM PST Wed Feb 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold storm system will enter the region over the weekend. Snow levels will subsequently lower from 2000-3000 feet on Saturday to 1000-2000 feet on Sunday. Hazardous travel conditions will be likely due to heavy snow occurring across the mountains, and small hail occurring along the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.